| Model Number |
8881511235 |
| Medical Device Problem Code |
Fail-Safe Did Not Operate (4046)
| Health Effect - Clinical Code |
Needle Stick/Puncture (2462)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation as it has been discarded; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event. as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product. if additional information or the sample is received, the investigation will be reopened and responded to accordingly.
Event or Problem Description
The customer reported that there was a needle stick injury with a monoject insulin syringe.The nurse attempted to push the safety shield up over the used needle with their left index finger and the safety shield did not move freely.It was stuck and seemed like it was locked in the original position.A click was not heard and the shield did not extend forward as the safety shield was not able to be activated.The nurse had to go to occupational health to get a tetanus vaccine.Blood was not drawn and there was no further medical intervention.The nurse followed policy and procedure for employee needle sticks at lumc.Source testing was sent on the patient after the needle stick and all results came back negative.At this time no follow up testing or medical intervention is required as all testing results were negative per occupational health.
Additional Manufacturer Narrative
Section d4 has been updated to reflect the below corrected information provided by our customer.Model number: 8881511235, catalog number: 8881511235, lot number: 004868x, udi: (b)(4).